Thick white discharge?

novanilla novanilla
I was supposed to start my period two days ago, and I haven't yet, but I do have a thick white discharge about the consistency of toothpaste but not as thin. It is unlikely that I'm pregnant because I have a copper IUD and my partner and I use condoms. My vagina/vaginal area is not itchy. I have nothing else wrong with me. I recently took antibiotics for several days for a very mild UTI. My lack of itchiness means that, although sometimes yeast infections can pop up post-antibiotics, I'm inclined to think it's normal and will stop after a few days. However, especially since after sex last night there was an unusually large amount of it (again, while using a condom), I wanted to check in with other women and see if anyone had also experienced this before.
05/03/2013
  • Weekly Special: Hot Vibes! Buy 1 Vibrator And Get 1 FREE
  • Better Price Sale - Save 50%
  • Better Price Sale - Save 70%
  • Better Price Sale - Save 60%
  • Better Price - Save 40%
  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
charletnarouh charletnarouh
Quote:
Originally posted by novanilla
I was supposed to start my period two days ago, and I haven't yet, but I do have a thick white discharge about the consistency of toothpaste but not as thin. It is unlikely that I'm pregnant because I have a copper IUD and my partner and I ... More
A lot of women experience a discharge, even heavy discharge before their period and it's normal. The antibiotics may have just thrown off your body chemistry a bit. It COULD be a bacterial vaginosis infection or imbalance. BV can cause an itch, sometimes, or might have an odor, sometimes a strong fishy smell, but also often has no real symptoms. BV can, sometimes, resolve itself, especially in a healthy body. Might be a good idea to start some probiotics, they won't hurt you and will definitely help rebalance your body and could resolve your vaginal issue. Preferably refrigerated, the more strains the better. Primodophilus Reuteri or Acidophilus or ask at the health food store for a recommendation. Antibiotics kill positive bacteria in your body along with the bad kind which can lead to problems when the normal bacteria levels are regrowing/replenishing . That's why yeast infections are common after antibiotics, because the good bacteria are what keeps yeast in check and without them, the yeast can run rampant. It's always smart to do a probiotic in conjunction with an antibiotic and for a week or so after wards, at least, just to help keep your body from going all out of whack. If it were me, i'd go to the nearest health food store or whole foods/sprouts/henry's/ sunflower market type store and pick up a strong, high strain, refrigerated probiotic and start it ASAP and give it a few days to see if the discharge abates and your period starts. If any itch starts or if the discharge gets worse, changes in color (other than obviously from blood), or has a strong odor, it might be a good idea to get checked out.
05/03/2013
Ansley Ansley
Quote:
Originally posted by charletnarouh
A lot of women experience a discharge, even heavy discharge before their period and it's normal. The antibiotics may have just thrown off your body chemistry a bit. It COULD be a bacterial vaginosis infection or imbalance. BV can cause an itch, ... More
Sorry, you're way off about your facts on BV.

There is no "might have an odor" when it comes to BV. It does not resolve itself, it can cause infertility and PID. It's a runny yellowish-grey color and the odor becomes significantly worse immediately after sex. I speak from (far too damn much) experience; the discharge isn't white. (If the discharge is greyish-green, it's trich.)

To the OP: I always have a thick white discharge right before I start my period, it's incredibly common for me and eventually became a "tell" for when I would start my period. It started in my late twenties. It was a change in body chemistry and my body shifting back to "normal" after sixteen years of taking the pill.

You can also pick up a kit at the drug store that will tell you if you have an infection. Never ever treat for yeast or BV infection if you don't have one, as it can cause you to develop an infection.
05/03/2013
SourAppleMartini SourAppleMartini
My discharge changes all the time. According to my gynecologist this is natural. As long as it does not have funky smell, colour of texture (clumpy, frothy) you are fine.
05/05/2013
novanilla novanilla
Yeah, I've had BV once before and I don't feel anything like that so I am 99.999% sure that it's not that.

Stormy: It's good to know that that started late in the game for you, because this has never happened before my period before. It's now a week late, so I'm planning to take a test tomorrow to make sure I'm not pregnant if it doesn't come, but I'm still pretty sure that it's just a thing that will go away, since it's so unlikely that I am pregnant.

It is kind of clumpy and sticky, which is weird, but discharge is a funky thing...
05/05/2013
Total posts: 5
Unique posters: 4